Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 168, NWS New Orleans, LA

June 20, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jun 20, 2021, 5:52 AM CDT for Pearl River County, Mississippi. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 5:52 AM CDT (10:52 UTC)
Expired
Jun 21, 2021, 12:52 AM CDT
In force
19 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 16.60 ft at Jun 20, 2021, 8:00 AM CDT.

actionminormoderate101214161806/2006/2106/22
Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

479 
WGUS44 KLIX 201052
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
552 AM CDT Sun Jun 20 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

For the East Hobolochitto Creek...including Caesar...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued around 11:00 AM CDT.

&&


MSC109-210500-
/O.NEW.KLIX.FL.W.0168.210620T1052Z-210621T0900Z/
/CREM6.1.ER.210620T0513Z.210620T1200Z.210621T0300Z.NO/
552 AM CDT Sun Jun 20 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the East Hobolochitto Creek Near Caesar.
* From early this morning to late tonight.
* At 4:45 AM CDT Sunday the stage was 16.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.6 feet 
  this morning. It will then fall below flood stage late this 
  evening.
* Impact...At 17.0 feet, Moderate flooding in areas near the stream 
  in Picayune. Water will be in garages of several homes between MS 
  Highway 43 and Beech Street bridge. Northwood Drive will be 
  impassable with some homes flooded.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$
3 follow-up statements
215 
WGUS84 KLIX 201404
FLSLIX

Flood Statement
National Weather Service New Orleans LA
904 AM CDT Sun Jun 20 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

For the East Hobolochitto Creek...including Caesar...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-210800-
/O.EXT.KLIX.FL.W.0168.000000T0000Z-210621T0750Z/
/CREM6.1.ER.210620T0513Z.210620T1300Z.210621T0150Z.NO/
904 AM CDT Sun Jun 20 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the East Hobolochitto Creek Near Caesar.
* Until just after midnight tonight.
* At 8:45 AM CDT Sunday the stage was 16.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is cresting and is expected to fall below 
  flood stage this evening. It will continue falling to 3.5 feet by 
  Friday morning.
* Impact...At 17.0 feet, Moderate flooding in areas near the stream 
  in Picayune. Water will be in garages of several homes between MS 
  Highway 43 and Beech Street bridge. Northwood Drive will be 
  impassable with some homes flooded.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

KO
672 
WGUS84 KLIX 210032
FLSLIX

Flood Statement
National Weather Service New Orleans LA
732 PM CDT Sun Jun 20 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-210900-
/O.EXT.KLIX.FL.W.0168.000000T0000Z-210621T0856Z/
/CREM6.1.ER.210620T0513Z.210620T1300Z.210621T0256Z.NO/
732 PM CDT Sun Jun 20 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the East Hobolochitto Creek Near Caesar.
* Until late tonight.
* At 6:45 PM CDT Sunday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late 
  this evening.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

PG
369 
WGUS84 KLIX 210552
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1252 AM CDT Mon Jun 21 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

MSC109-210700-
/O.CAN.KLIX.FL.W.0168.000000T0000Z-210621T0552Z/
/CREM6.1.ER.210620T0513Z.210620T1300Z.000000T0000Z.NO/
1252 AM CDT Mon Jun 21 2021

...The Flood Warning for the East Hobolochitto Creek Near Caesar has 
been cancelled...

The Flood Warning is cancelled for
  the East Hobolochitto Creek Near Caesar.
* At 11:45 PM CDT Sunday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 3.3 feet Friday 
  evening.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:28 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 20, 3:28 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
328 AM CDT Sun Jun 20 2021

.SYNOPSIS...

TD Claudette centered near Birmingham this morning and moving
northeast. Area of subsidence behind this system has given the
area a chance to dry out a little behind last night's deluge.
Airmass remains very moist, and dew points in the mid 70s aren't
uncommon this morning. Temperatures even at this late hour remain
mid 70s to lower 80s.

&&

.SHORT TERM (through Tuesday)...

Winds already have a southerly component, so moisture isn't going
to take long to deepen again. Precipitable water values that had
fallen to around 1.75 inches on the 00z LIX sounding are expected
to return to the 2.00-2.25 range during the afternoon hours each
day in much of the area.

Northern stream troughing will gradually push a frontal boundary
toward the area as the upper ridge over the southern Rockies
remains in place. The boundary looks to only make it about as far
south as Interstate 20, so there is really nothing to push the
moisture out of the area. As the atmosphere heats up each day,
likely to see scattered to possibly numerous showers and storms
each afternoon, possibly focused on sea breeze boundaries. Subtle
southern and northern stream shortwaves may help kick off
convection, but don't see a particular surface feature to focus
convection today, other than the frontal boundary to the north.
Current model solutions for tomorrow and Tuesday tend to favor
convective development over the Louisiana coastal parishes.
Fortunately, those areas didn't get hit too hard last night. With
the moist airmass localized heavy rain will be likely each
afternoon. Can't rule out the need for another Flash Flood Watch
at some point from tomorrow into Tuesday, but not enough
forecast confidence to justify one at this time. Don't expect any
large departures from temperature normals, outside of any early
developing convective areas.

&&

.LONG TERM (Wednesday and beyond)...

Upper ridge to our west will make several attempts to expand
toward our area, but don't see any indications of eventual success
as upper troughing over the Great Lakes reloads every 2nd or 3rd
day. May see somewhat of a diminishing trend in areal coverage of
storms beyond Wednesday, but don't see any days where we might be
able to remove the mention of thunderstorms with any confidence.
May trend temperatures a degree or two above NBM, more in line
with GFS/ECMWF operational numbers.

&&

.AVIATION (12z TAF package)...

Primarily VFR conditions at press time. May be a brief period of
MVFR to IFR conditions at KMCB around sunrise, but improvement is
expected by 15z. As noted above, diurnally enhanced convection
could start bubbling up by late morning. With no organized surface
feature, can't preclude any terminals from the VCTS mention. Of
course, if there are direct impacts, could see IFR or lower
conditions briefly. Would expect a dissipating trend toward 00z
with VFR conditions through the evening hours until at least
08-09z.

&&

.MARINE...

Will lower the Small Craft Advisory, but maintain Small Craft
Exercise Caution headlines across the coastal waters. May not see
any significant period of relaxed conditions, especially over the
open waters until Tuesday night or Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  73  86  72 /  40  20  70  80
BTR  90  75  86  73 /  70  30  70  80
ASD  89  75  85  74 /  60  30  70  70
MSY  90  78  86  77 /  80  30  70  70
GPT  87  75  84  75 /  70  30  70  70
PQL  87  75  85  73 /  60  30  70  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.